Jump to content

IBS flare after kidney infection


Sally Tennison

Recommended Posts

after a recent kidney infection I have had a really bad IBS flare up. Not been like this for years. Has anyone else experienced this?  
I usually manage my IBS with diet, so what I can eat at the moment is very limited. My whole abdomen still feels sore are sensitive 

Link to comment
Share on other sites

  • Jeffrey Roberts changed the title to IBS flare after kidney infection
Jeffrey Roberts

Dear Sally,

I'm sorry you are going from one issue to another. I presume you were on antibiotics for your kidney infection. If you are in a lot of pain and your stools are more loose it could be from the antibiotics. You could have post-infectious IBS (PI-IBS) or antibiotic associated diarrhea (AAD) or clostridium difficile (C-Diff). You should really consult with your doctor to rule things out especially if you have an elevated temperature.

Link to comment
Share on other sites

Thanks for replying. I needed two courses of antibiotics to clear it up during this time I took probiotics and natural anti inflammatory supplement -  turmeric. I have been seen by GP who has now referred me for a colonoscopy. I also used Voltarol suppositories ( I avoid tablets due to asthma). She confirmed today that they may be causing the bleeding. Strict bland food intake and fluid ++ symptoms are significantly reduced today. Unfortunately the infection stopped me from thinking clearly about my IBS. Feeling more clear headed I could remember what I needed to do. 5 weeks of pain and diarrhoea is seriously scary! Hopefully I’ve turned a corner

Link to comment
Share on other sites

Jeffrey Roberts

I hope you have turned a corner; however, your symptoms are worrying. I didn't know that you also have bleeding. That is not a symptom of IBS and generally is a red flag.

Unfortunately, there is no evidence that probiotics do anything for you while taking an antibiotic. If anything, there is some evidence that it actually delays your body from getting back to a normal microbiota after antibiotics. I am not sure what turmeric would do.

If you haven't had stool cultures to look for a C Diff infection, I would strongly advise that. A colonoscopy could just further delay treatment for it which can be very serious.

 

Link to comment
Share on other sites

Turmeric is an anti inflammatory. I was already taking it for my arthritis. My father had bowel cancer, and I have regular screening. Last done two months ago, and was clear. I just want answers now. 

Link to comment
Share on other sites

Jeffrey Roberts
23 hours ago, Sally Tennison said:

I just want answers now.

As I suggested, do a stool culture looking for a C. Diff infection if you have not already done that.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...